Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 22, 2016, 3:13 AM CDT for Sargent County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 3:13 AM CDT (08:13 UTC)
- Expired
- Jun 22, 2016, 3:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
County Sargent County, ND
The radar
The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WWUS83 KFGF 220813 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 313 AM CDT WED JUN 22 2016 NDZ052-220845- SARGENT ND- 313 AM CDT WED JUN 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SARGENT COUNTY UNTIL 345 AM CDT... AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STRAUBVILLE TO NEAR COLUMBIA...AND MOVING SOUTHEAST AT 60 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... BRAMPTON AROUND 315 AM CDT. HAVANA AROUND 325 AM CDT. LAT...LON 4593 9801 4624 9801 4594 9733 TIME...MOT...LOC 0812Z 312DEG 62KT 4607 9783 4567 9824 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 21, 11:45 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 21, 11:45 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1145 PM CDT TUE JUN 21 2016 .UPDATE... Issued at 1137 PM CDT Tue Jun 21 2016 Thunderstorm activity in central and western ND doing about as expected with severe cells diminishing in number and activity developing southeastward in a broad but intense 850 mb warm advection zone into northern and eastern Iowa. Meanwhile more showery/light rain weather moving into north central ND and this will be the activity that moves east overnight into Wednesday morning into the northern half of the RRV and northwestern Minnesota. Activity will continue to move into a drier airmass as it moves east and thus continued diminishing trend expected but still some light rain showers moving into nrn RRV late tonight/Wed AM. Main sfc low and energy shifts south and southeast Wednesday at the sfc-850 mb level. 500 mb upper trough weakens some as it moves thru northeastern ND and northwestern MN but still enough moisture for some showers at times over the fcst area. UPDATE Issued at 705 PM CDT Tue Jun 21 2016 Tweeked pops a bit to get rid of some spurious ones. overall idea is for northeastern Montana into southwestern North Dakota to continue to develop and move southeast. More general showers and thunderstorms currently in srn Saskatchewan will move east- southeast and into northeastern North Dakota later tonight. Going fcst has this general idea as well as social media messaging. && .SHORT TERM...(This evening through Wednesday) Issued at 353 PM CDT Tue Jun 21 2016 Water vapor loop indicated upper level ridge over the western Dakotas. Upper level trough was over southern ALTA and was moving east about 40 knots. Upper low forecast to move across the area on Wed and produce showers and thunderstorms. Satellite continues to show a band of mid level clouds above 13 thousand ft over the southern zones. Good low level moisture transport northward is expected mostly over the ND side for tonight and Wed. Moisture axis shifts southeast on Wed. Marginal risk of severe storms over the far western zones overnight. Main threat will be hail and wind. Storms over MT are expected to move east/southeast and across the western zones late tonight. POPs were adjusted. .LONG TERM...(Wednesday night through Tuesday) Issued at 353 PM CDT Tue Jun 21 2016 Wednesday night through Tuesday...SFC high pressure will bring a drier stable airmass to the area for Thursday and Thursday night. South winds begin early Friday with increasing moisture advection and instability bringing a thunderstorm chance to the region Friday PM into Saturday morning. Given the combination of instability combined with approaching strong short wave energy and bulk shear strong to severe storms are expected...see SPC day 4 and 5 outlook for more info. By Sunday short wave occludes in S Manitoba and may bring showers southward in wraparound PCPN band to the northern third of the FA. These showers will linger in the east into the first half of Monday. Temperature wise this will cool the northern plains from the 80s expected Friday and Saturday in the east to the cooler less humid airmass for Sunday through Tuesday with highs in the 70s and lows in the mid 50s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1137 PM CDT Tue Jun 21 2016 Area of showers moving east into eastern ND with a few thunderstorms skirting Devils Lake and maybe Fargo through 12z. Otherwise mid and high level moisture as airmass below 700 mb is very dry. Sfc winds generally to east. As low passes by Wednesday winds to turn a bit northerly esp at DVL and this may bring down a period of MVFR cigs but otherwise latest trends is to keep cigs Wednesday VFR. Showers at times. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...Hoppes LONG TERM...JK AVIATION...Riddle
Hazardous weather outlook, Jun 21, 6:26 AM CDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT TUE JUN 21 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM WILL MOVE INTO CENTRAL AND EASTERN NORTH DAKOTA LATE THIS EVENING AND MAY PRODUCE SOME STRONG, OR AN ISOLATED SEVERE, THUNDERSTORMS WEST OF THE VALLEY AFTER MIDNIGHT. THE SYSTEM WILL MOVE ACROSS THE REGION ON WEDNESDAY AND SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF THE THUNDERSTORMS IS POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPEICHER
In the hours before
Special weather statement, Jun 22, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 313 AM CDT WED JUN 22 2016 NDZ052-220845- SARGENT ND- 313 AM CDT WED JUN 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SARGENT COUNTY UNTIL 345 AM CDT... AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STRAUBVILLE TO NEAR COLUMBIA...AND MOVING SOUTHEAST AT 60 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... BRAMPTON AROUND 315 AM CDT. HAVANA AROUND 325 AM CDT. LAT...LON 4593 9801 4624 9801 4594 9733 TIME...MOT...LOC 0812Z 312DEG 62KT 4607 9783 4567 9824
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.